Problems with Azathioprine

Hi three weeks ago i was put onto azathioprine 50 mg one a day and i was doing really well on them i had a few side affects like feeling sick a bit and a little giddy and a funny rash that came up that lasted a couple of days, but its the best i have taken as i couldn't`t tolerate methotrexate, my bloods have come back after two weeks and my ESR is 49 and my CRP is 27 and are still the same as when i started, i dont know if this is high or not can anyone tell me?. I am now on 50 mg twice a day and im not feeling to good i have what i call a fog brain plus a pins and needles feeling all over, im very tired and forgetful, tearful and every joint hurts. I have sjogrens as well as the auto immune and RA, i was wondering if any one can relate to this and does it get better the longer you are on it. looking forward to a reply. Rose 49

6 Replies

oldestnewest
  • sounds to me as if you need an increase in dose - your symptoms are not under control and you are on a very small dose of azo.

  • Thanks I'm seeing doc on Monday.

  • Hi Rose

    My dose was slowly increased from 50 to 150mg over a few weeks. I seem to recall 150mg was the standard dose. But like you I had brain fog + a lot of fatigue so not 100% sure of standard dose. Though I do agree with oldtimer that you are on a low dose at the mo.

    Aza was wonderful in terms of no side effects for me. But it was too mild and did not work. I am now on MTX, it is working but as you say hard to tolerate. However thus far I am able to tolerate by following a few golden rules that work for me.

    MTX thankfully also allowed me to say good bye to brain fog and lifted me out of the fatigue zone by about 80%.

    I hope the Aza works for you.

    Joy

  • Thanks iv tried MTX but was really ill. I have bowel trouble now I'm very swollen I look about 9 months pregnant and so very cold I'm at docs Monday I hope it does get better if he increases dose.

  • Oh I am really sorry to hear that. Does it say on the PIL that it can cause bowel issues?

    I hope you have a fruitful outcome when you visit the doc on Mon.

  • Thanks

You may also like...